MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-016
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer septal occluder was selected for implant in an asd of 6.1 mm x 7.5 mm with left to right shunt.During the procedure, the device was successfully implanted.Immediately after, it was noted that the device had embolized into the femoral aorta.The device was successfully removed from the patient via percutaneous retrieval.A 35mm amplatzer multifenestrated septal cribriform occluder was then implanted.The physician doesn't believe that the patient experienced any adverse health consequences due to the performance of the product.The physician believes the cause of the embolization was due to complex anatomy with a long, thin and aneurysmatic septum.There was an increase in procedure time, but the patient remained hemodynamically stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.The device was returned to abbott for investigation and the investigation confirmed the device met functional specifications when analyzed at abbott.The device was inspected and no anomalies were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the reported device embolization was due to complex anatomy with a long, thin and aneurismatic septum and so much movement of the device.The reported hospitalization and unexpected medical intervention were resulted of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer septal occluder was selected for implant in an asd of 6.1 mm x 7.5 mm with left to right shunt.During the procedure, the device was successfully implanted.Immediately after, it was noted that the device had embolized into the femoral aorta.The device was successfully removed from the patient via percutaneous retrieval.A 35mm amplatzer multifenestrated septal cribriform occluder was then implanted.The physician doesn't believe that the patient experienced any adverse health consequences due to the performance of the product.The physician believes the cause of the embolization was due to complex anatomy with a long, thin and aneurismatic septum.There was an increase in procedure time, but the patient remained hemodynamically stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20989637
Report Number2135147-2024-06517
Device Sequence Number8599853
Product Code MLV
UDI-Device Identifier00811806010137
UDI-Public(01)00811806010137(17)260831(10)8150569
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number9-ASD-016
Device Lot Number8150569
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight59 KG